Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jul 16, 2021, 6:13 PM EDT for Brooke County, Hancock County, West Virginia; Jefferson County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 16, 2021, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
Counties Jefferson County, OH, Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
341 WWUS81 KPBZ 162213 SPSPBZ Special Weather Statement National Weather Service Pittsburgh PA 613 PM EDT Fri Jul 16 2021 OHZ040-049-050-059-WVZ001>003-162300- Jefferson-Harrison-Belmont-Carroll-Brooke-Ohio-Hancock- 613 PM EDT Fri Jul 16 2021 ...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT EASTERN HARRISON...JEFFERSON...SOUTHEASTERN CARROLL... NORTHEASTERN BELMONT...OHIO...BROOKE AND HANCOCK COUNTIES... At 613 PM EDT, radar indicated strong thunderstorms were located along a line extending from 9 miles southeast of Carrollton to near Cadiz. Movement was east at 35 mph. Wind gusts up to 45 mph are possible with these storms. Locations impacted include... Weirton... Steubenville... Cadiz... Wellsburg... West Liberty... Clearview... Toronto... Wintersville... Mingo Junction... Follansbee... Hooverson Heights... Tiltonsville... LAT...LON 4055 8098 4057 8052 4013 8052 4017 8105 TIME...MOT...LOC 2213Z 260DEG 31KT 4050 8095 4022 8096 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 4:57 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 16, 4:57 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 457 PM EDT Fri Jul 16 2021 .SYNOPSIS... Shower and thunderstorm chance will continue until high pressure begins to build on Sunday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Overall forecast trend remains on track as showers and thunderstorms continue to develop slowly eastward in response to an encroaching frontal zone/longwave trough. Isolated storms will likely remain marginally severe this evening with wind gusts being the threat. Mid level lapse rates are not favorable nor is overall effective shear. Still downbursts due to a dry mid level air southeast of Pittsburgh are anticipated as is some tree damage due to precipitation elsewhere across the area. That threat will subside as stabilization occurs with loss of sfc heating. Given mid level warmth and high precip. water, efficient rain producers should be expected; however, cell progression and lack of an organized convergence area preclude the need for a flash flood watch at moment. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Showers and more localized thunderstorms will continue Saturday as the upper trough slowly moves southeast, helping to push the sfc cold front through the region. The lack of instability and moist mid- levels should mitigate any severe threat despite stronger jet support. However, flooding concerns may persist for locations with already saturated grounds as ample moisture will remain in the region. With fropa not expected until later in the day, temperature should hold near seasonal averages Saturday. Precipitation chances will lower Saturday night into Sunday morning with fropa, as dry air/subsidence fills in its wake. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Drier and more seasonable conditions should return Sunday into Monday under the influence of sfc high pressure, though an isolated shower can't be ruled out as the cold core of the upper trough will sit near the area. Periodic precipitation chances is expected to return by mid-week as the upper pattern will transitions to northwest flow with embedded shortwaves over the eastern Great Lakes in response to building central U.S. ridging. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... Showers and isolated thunderstorms are expected to continue overnight into Saturday as the upper trough and sfc cold front slowly move across the region. Outside of convection, expect deteriorating cigs as moisture pools ahead of the front, with improving cigs/drier conditions after fropa. .Outlook... VFR and mostly dry conditions are likely Sunday and Monday under the influence of high pressure. Periodic precipitation chances are likely again by mid week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 16, 12:52 PM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1252 PM EDT Fri Jul 16 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- WVZ001>004-171700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Hancock-Brooke-Ohio-Marshall- 1252 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible this afternoon and evening. The main threat from the storms will be damaging winds, while heavy rainfall may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall from thunderstorms may cause isolated flooding problems through Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ023-031-073>076-WVZ012-021-509>514-171700- Indiana-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1252 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible this afternoon and evening. The main threat from the storms will be damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms are possible Saturday afternoon and evening. The main threat from the storms will be damaging winds, while heavy rainfall may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 5:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
545 PM EDT Fri Jul 16 2021
OHZ039-040-049-050-058-059-162230-
Guernsey-Jefferson-Tuscarawas-Harrison-Belmont-Carroll-
545 PM EDT Fri Jul 16 2021
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT HARRISON...SOUTHWESTERN JEFFERSON...NORTHEASTERN
GUERNSEY...CARROLL...NORTHWESTERN BELMONT AND EASTERN TUSCARAWAS
COUNTIES...
At 544 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Philadelphia to near Freeport.
Movement was northeast at 35 mph.
Wind gusts up to 55 mph are possible with these storms.
Locations impacted include...
New Philadelphia... Dover...
Uhrichsville... Cadiz...
Carrollton... Freeport...
Dennison... Gnadenhutten...
Tuscarawas... Hopedale...
Scio... Adena...
This includes Interstate 77 in Ohio between mile markers 78 and 82.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4050 8153 4073 8108 4056 8093 4019 8078
4014 8139
TIME...MOT...LOC 2144Z 240DEG 32KT 4045 8141 4024 8125Local storm report, Jul 16, 5:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
551 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 2 NE EVANS CITY 40.79N 80.03W
07/16/2021 BUTLER PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER PBZ2101980
15Local storm report, Jul 16, 5:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG BUTLER 40.86N 79.90W
07/16/2021 BUTLER PA 911 CALL CENTER
TREES AND POWER LINES ON NORTH JACKSON
&&
EVENT NUMBER PBZ2101981
15Local storm report, Jul 16, 5:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
558 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 N KITTANNING 40.90N 79.52W
07/16/2021 ARMSTRONG PA AMATEUR RADIO
TREE ON HOUSE MOSGROVE ROAD
&&
EVENT NUMBER PBZ2101982
15Special weather statement, Jul 16, 6:01 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
601 PM EDT Fri Jul 16 2021
PAZ031-WVZ004-012-021-509-162230-
Greene-Marshall-Marion-Monongalia-Wetzel-
601 PM EDT Fri Jul 16 2021
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHWESTERN GREENE...NORTHWESTERN MONONGALIA...
NORTHEASTERN WETZEL...MARSHALL AND NORTHERN MARION COUNTIES...
At 601 PM EDT, strong thunderstorms were clustered near Hundred, or
10 miles north of Mannington, moving east at 20 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Mannington... Barrackville...
Fairview... Hundred...
Cassville... Rivesville...
Grant Town... Farmington...
Blacksville... Spraggs...
Mount Morris... New Freeport...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 0 and 4, and
between mile markers 7 and 10.
Interstate 79 in West Virginia between mile markers 157 and 160.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3952 8057 3980 8059 3985 8011 3968 8003
3951 8007
TIME...MOT...LOC 2201Z 257DEG 19KT 3967 8040Special weather statement, Jul 16, 6:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 613 PM EDT Fri Jul 16 2021 OHZ040-049-050-059-WVZ001>003-162300- Jefferson-Harrison-Belmont-Carroll-Brooke-Ohio-Hancock- 613 PM EDT Fri Jul 16 2021 ...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT EASTERN HARRISON...JEFFERSON...SOUTHEASTERN CARROLL... NORTHEASTERN BELMONT...OHIO...BROOKE AND HANCOCK COUNTIES... At 613 PM EDT, radar indicated strong thunderstorms were located along a line extending from 9 miles southeast of Carrollton to near Cadiz. Movement was east at 35 mph. Wind gusts up to 45 mph are possible with these storms. Locations impacted include... Weirton... Steubenville... Cadiz... Wellsburg... West Liberty... Clearview... Toronto... Wintersville... Mingo Junction... Follansbee... Hooverson Heights... Tiltonsville... LAT...LON 4055 8098 4057 8052 4013 8052 4017 8105 TIME...MOT...LOC 2213Z 260DEG 31KT 4050 8095 4022 8096
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:43 PM EDT | Special Weather Statement | PBZ | Mercer | 47 min |
| Jul 16, 1:04 PM EDT | Special Weather Statement | PBZ | Mercer | 41 min |
| Jul 16, 2:03 PM EDT | Special Weather Statement | PBZ | Beaver | 42 min |
| Jul 16, 2:27 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Lawrence | 48 min |
| Jul 16, 2:49 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Beaver, Butler, Clarion, Lawrence | 41 min |
| Jul 16, 2:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Westmoreland | 51 min |
| Jul 16, 3:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 34 min |
| Jul 16, 3:23 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver | 37 min |
| Jul 16, 3:30 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Indiana, Jefferson | 45 min |
| Jul 16, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 33 min |
| Jul 16, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 49 min |
| Jul 16, 4:12 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 33 min |
| Jul 16, 4:19 PM EDT | Special Weather Statement | PBZ | Westmoreland | 26 min |
| Jul 16, 4:52 PM EDT | Special Weather Statement | PBZ | Washington | 23 min |
| Jul 16, 6:20 PM EDT | Special Weather Statement | PBZ | Westmoreland | 25 min |
| Jul 16, 6:57 PM EDT | Areal Flood Advisory | PBZ | Mercer, Venango | 27 min |
| Jul 16, 7:24 PM EDT | Flash Flood Warning | PBZ | Mercer, Venango | 3 hr |
| Jul 16, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 28 min |
| Jul 16, 6:01 PM EDT | Special Weather Statement | PBZ | Monongalia | 29 min |
| Jul 16, 1:39 PM EDT | Special Weather Statement | PBZ | Columbiana | 51 min |
| Jul 16, 2:07 PM EDT | Special Weather Statement | PBZ | Jefferson | 38 min |
| Jul 16, 2:41 PM EDT | Special Weather Statement | PBZ | Jefferson | 49 min |
| Jul 16, 2:57 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Muskingum and 1 more | 48 min |
| Jul 16, 3:04 PM EDT | Special Weather Statement | PBZ | Monroe | 26 min |
| Jul 16, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum | 49 min |
| Jul 16, 4:36 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 24 min |
| Jul 16, 5:08 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Coshocton, Guernsey, Harrison, Tuscarawas | 37 min |
| Jul 16, 5:45 PM EDT | Special Weather Statement | PBZ | Carroll, Harrison, Tuscarawas | 45 min |
Nearby
Special Weather Statements in West Virginia, 2021Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.